MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-22123-F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during of insertion of hd catheter, the dilator tip was found broken.The patient is fine and had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The customer supplied photo revealed that the tip of the dilator was deformed.The complaint of dilator tip damaged during use was able to be confirmed by the photo.However, a complete visual inspection to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding , or component damage." without the device to evaluate , the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The complaint of dilator tip damaged during use was able to be confirmed by the photo, which revealed that the tip of the dilator was deformed.The customer also returned a cvc kit for analysis.Signs of use in the form of biological material were observed.Visual analysis revealed that the dilator tip was split/frayed.Microscopic examination confirmed the damage and revealed white stress marks, which indicate that stress was applied to the tip.The dilator was split/frayed approximately 4-5mm from the distal tip.The dilator length measured 5 3/8", which is within the specification limits of 5 1/4" - 5 3/4" per the dilator product drawing.The dilator outer diameter measured 4.00mm, which is within the specification limits of 3.97mm - 4.06mm per the dilator extrusion product drawing.The dilator inner diameter at the tip could not be accurately measured due to the damage.The returned dilator was functionally tested per the instructions for use (ifu) provided with this kit.The ifu states, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin." a lab inventory guidewire measuring 0.85mm was used for functional testing.The dilator was inserted over the guidewire, and slight resistance was encountered at the tip.However, the entire guidewire was able to pass with some force applied.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a damaged dilator tip was confirmed through investigation of the returned sample.Visual analysis revealed that the dilator tip was split/frayed.Microscopic examination confirmed the damage and revealed white stress marks.Despite the damage, the dilator met all relevant dimensional requirements , and a device history record review did not reveal any relevant findings.The root cause could not be determined; therefore, a non-conformance was initiated to further investigate this complaint.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21273828
Report Number3006425876-2025-00112
Device Sequence Number20853040
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public(01)00801902102188(11)241002(17)260624(10)71F24J1220(21)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Catalogue NumberCS-22123-F
Device Lot Number71F24J1220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer03/04/2025
02/02/2026
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date03/11/2025
02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown